This post is brought to you by the Acetaminophen Awareness Coalition’s Know Your Dose campaign and The Motherhood. All opinions on Acetaminophen for flu symptoms are my own.
This year’s flu season started earlier than normal and is on track to be one of the worst in decades. Having kids in school you do all the prep work to try to avoid it right? But in the end the likelihood of it hitting your household is decent. So in order to make sure you are as prepared as you can be I am working with The Acetaminophen Awareness Coalition (AAC) to jog your memory on treating your kids this cold and flu season and discuss why you should use Acetaminophen for flu symptoms.
Acetaminophen for Flu Symptoms
Every year, Americans catch millions of colds, and 7 in 10 will use over-the-counter medicines to treat their cold and flu symptoms. The Acetaminophen Awareness Coalition (AAC) is urging Americans to double check medicine labels when treating cold and flu symptoms to avoid doubling up on medicines with acetaminophen. And if you are like me and your kids are growing at a rapid pace what you gave them last year, most likely isn’t the same as what you will give them this year. And this also goes for kids of different ages and sizes.
What is Acetaminophen
Acetaminophen is in more than 600 over-the-counter (OTC) and prescription (Rx) medicines. When used as directed it’s safe and effective, but taking too much can lead to liver damage. See the list HERE. But keep in mind this list does not include every medicine that contains acetaminophen. There are many other OTC and Rx medicines that contain acetaminophen as an active ingredient. Some brands listed below also have products that do not contain acetaminophen. If you have a medicine that is not listed here, simply read the label to see if it contains acetaminophen or ask your healthcare provider.
Acetaminophen is an external analgesic that works as a pain reliever (for mild to moderate pain) and fever reducer. Always be mindful to read and follow dosage and safety information before use.
If you or your family members get sick this season, follow these four steps to make sure you’re using medicines with acetaminophen safely:
- Always read and follow the label.
- Know if your medicines contain acetaminophen.
- Take only one medicine at a time that contains acetaminophen. Double check, don’t double up!
- Ask your healthcare provider or a pharmacist if you have questions about dosing instructions or medicines that contain acetaminophen.
Print this infographic out and keep in the medicine cabinet as well as in a binder for babysitters, grandparents, or other caregivers. As most of you moms know, they always seem to get sick in the middle of the night when we are at our foggiest. So having it easily accessible is a life saver.
Other Ways We Keep Track
- Write down the times of the dosages for the day. Next to each time we write down who gave it and what it was. This makes it so we don’t double up or give too early. I even do this when Im parenting solo. Just to be on the safe side.
- When your child is suffering with a cold or flu and you choose to treat their symptoms with an over-the-counter (OTC) medicine, make sure you always use the dosing device that comes with the medicine.
- We keep all medicine in one central place. As well as organizing medicine in a kids cabinet and a separate for adults. Not that we have caregivers often, but it would be our luck that one gets sick while we are out of town or not home.
Double check your medicine labels so you don’t accidentally double up on acetaminophen.
Do you use Acetaminophen for flu symptoms? Let me know in a comment below!
Leave a Reply